Alert archive / Maryland / Flash Flood Warnings in 2015
Flash Flood Warning 32, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 6, 2015, 7:15 PM EDT for Baltimore County, Carroll County, Howard County, Maryland. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2015, 7:15 PM EDT (23:15 UTC)
- Expired
- Jul 6, 2015, 11:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baltimore County, MD, Carroll County, MD, Howard County, MD
The radar
The Sterling radar (KLWX), 73 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:06 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 3:06 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EDT MON JUL 6 2015
.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM AND WARM FRONT WILL LIFT NORTHEAST OUT
OF THE AREA TONIGHT. HIGH PRESSURE WILL DOMINATE TUESDAY. A COLD
FRONT WILL MOVE IN FROM THE GREAT LAKES ON WEDNESDAY. THE FRONT
WILL SLIDE SLOWLY SOUTH ACROSS THE AREA THURSDAY AND FRIDAY BEFORE
SLOWLY MOVING BACK NORTH OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
CONVECTION DEVELOPING AS OF 18Z REFLECTIVITY...MAINLY WEST OF
I-95 CORRIDOR...WITH INCRSG COVERAGE TO THE WEST. 17Z SFC ANALYSIS
INDICATING WARM FRONT STILL HOVERING ACROSS NORTHERN PORTION OF
CWA...AS NOTED WITH SLY FLOW OVER MAJORITY OF CWA. THE FLOW HAS
ALLOWED FOR SUFFICIENT HEATING...DESPITE THE BKN-OVC SKIES...WITH
TEMPS CURRENTLY IN THE 80S. DESTABILIZATION ON GOING WITH CU
FIELDS NOTED ON THE VIS SAT...ESP TO THE SOUTH AND WEST. THE UPPER
LVL TROUGH HAS NUDGED A BIT FURTHER TO THE EAST...PROVIDING
SUPPORT ALOFT TO AID IN TRIGGERING CONVECTION. GENERALLY EXPECTING
INCRSG COVERAGE ACROSS THE ENTIRE CWA LATE AFTN INTO THIS EVENING
AS THE FORCING ALOFT PIVOTS EAST WITH THE TROUGH...AND COMBINING
WITH THE NEARLY STATIONARY FRONTAL BOUNDARY AND INCRSG
INSTABILITY. SHEAR REMAINS ON THE WEAKER END...BUT WITH THE
PLACEMENT OF THE FRONTAL BOUNDARY...BACKING WINDS AT THE SFC COULD
PROVIDE JUST ENOUGH DIRECTIONAL SHEAR FOR ROTATING STORMS...WITH
STRONG/DAMAGING WINDS AND ISOLATED TORNADOES BEING THE MAIN SVR
THREATS. PWATS AROUND 1.7- 1.8 INCHES AND THE POSSIBILITY OF
TRAINING STORMS WILL LEAD TO A HEIGHTEN FLOODING THREAT...THOUGH
WITH THE SCT NATURE OF THE STORMS...CONFIDENCE TOO LOW TO PINPOINT
IF/WHERE WOULD SEE FLOODING.
MOST ACTIVITY EXPECTED TO TAPER OFF LATE THIS EVENING WITH LOSS
OF DAYTIME HEATING/RESULTING INSTABILITY. COULD SEE LINGERING
SHOWERS THRU THE NIGHT AS THE TROUGH PIVOTS TO THE EAST AND
NORTH...WITH DRY CONDITIONS IN CENTRAL VA BY THE SECOND HALF OF
THE NIGHT.
TUESDAY LOOKS TO BE RELATIVELY DRY AS THE UPPER LVL TROUGH PUSHES
TO THE NORTH. PCPN PSBL OVER THE NORTHEASTERN CORNERS OF THE CWA
WHERE THE SOUTHERN EDGE OF THE TROUGH WILL HOVER THRU MOST OF THE
DAY. AT THE SFC...LOW PRESSURE TREKKING THRU THE GREAT LAKES WILL
DRAG THE ASSOCIATED COLD FRONT NEAR THE REGION...REACHING THE
WESTERN AREAS OVERNIGHT TUES. CHC OF PCPN WILL ACCOMPANY THE
FRONT.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE SLIDES EAST TO OUR SOUTH TUESDAY NIGHT AS COLD FRONT
APPROACHES FROM THE NORTHWEST. THE FRONT WILL CROSS INTO THE CWA
BY WEDNESDAY NIGHT. CLOUDS WILL START TO INCREASE TUESDAY NIGHT BUT
THINK MOST SHOWERS OR STORMS HOLD OFF UNTIL DURING THE DAY
WEDNESDAY. MAIN ISSUE WEDNESDAY ARE SOME TIMING DIFFERENCES WITH
THE FRONT. THE SLOWER GUIDANCE KEEPS THE STORMS AWAY EARLY ON AND
ALLOWS TEMPS TO SPIKE INTO THE 90S...WHILE FASTER MODELING BRINGS
STORMS IN EARLY ON WEDNESDAY AND KEEPS TEMPS DOWN IN THE 80S.
EITHER WAY...STORMS SHOULD DIMINISH OR MOVE AWAY WEDNESDAY NIGHT
WITH MODESTLY COOLER TEMPERATURES AND LOWER DEW POINTS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
FRONTAL BOUNDARY WILL LINGER AROUND THE REGION THU INTO FRI.
UPPER LEVEL DISTURBANCES WILL IMPACT THE CWA ON THE WEEKEND AND
INTO NEXT WEEK. ISOLATED/SCATTERED SHOWERS AND/OR TSTMS ARE PSBL
EACH DAY. TEMPS WILL BE NEAR NORMAL FOR THIS TIME OF THE YEAR.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
MAINLY VFR CONDITIONS THRU THE TAF PERIOD. SCT SHOWERS AND TSTMS
WILL IMPACT ALL TERMINALS THRU 22-00Z...WITH PSBL LINGERING
SHOWERS THRU 03Z. CIGS/VIS MVFR AND POSSIBLY IFR WITH STORMS THIS
AFTN...WITH MINIMAL IMPACTS TO CONDITIONS WITH ANY SHOWERS
OVERNIGHT. PATCHY FOG LATE TONIGHT COULD REDUCE VIS...BUT
CONFIDENCE OF OCCURRING/TIMING TOO LOW TO INCLUDE AT THIS TIME.
SLY FLOW AROUND 10 KTS OUTSIDE OF STORMS THRU THE EVENING...BCMG
LIGHT/VRB OVERNIGHT. WINDS INCREASE FROM THE W ON TUES...UP TO
AROUND 10 KTS. OCNL GUSTS WILL BE PSBL TUES AFTN.
MAIN CONCERN WEDNESDAY/WEDNESDAY NIGHT HAS TO DO WITH APPROACHING
COLD FRONT. THUNDERSTORMS LOOK LIKELY...WITH A FEW PERIODS OF SUB-
VFR CIGS/VIS AND PERHAPS A FEW STRONG WIND GUSTS MIXED IN WITH
OTHERWISE VFR CONDITIONS. TIMING IS STILL IN QUESTION HOWEVER.
WINDS SHIFTING FROM SOUTHWEST EARLY TO NORTHWEST BY WEDNESDAY
NIGHT...POSSIBLY SOME NON-STORM GUSTS INTO THE 20 KNOT RANGE.
VFR CONDITIONS EXPECTED FOR THU NIGHT AND FRI. SUB-VFR CONDITIONS
PSBL DUE TO SHOWERS AND/OR TSTMS.
&&
.MARINE...
SCA REMAINS IN EFFECT THRU TONIGHT WITH GUSTS UP TO 20 KTS PSBL.
MAINLY SUB-SCA CONDITIONS ON TUES...THOUGH OCNL GUST UP TO 20 KTS
MAY BE PSBL ON THE CHESAPEAKE BAY. WINDS ARE TOO MARGINAL ATTM TO
UP ANOTHER SCA.
MAIN CONCERN WEDNESDAY/WEDNESDAY NIGHT HAS TO DO WITH APPROACHING
COLD FRONT. WINDS WILL PICK UP AHEAD OF THE FRONT WITH GUSTS
POSSIBLY REACHING SCA LEVELS. IN ADDITION...THUNDERSTORMS LOOK
LIKELY...WITH SOME STRONGER GUSTS AND HEAVY RAIN ETC. TIMING IS
STILL IN QUESTION HOWEVER. WINDS SHIFTING FROM SOUTHWEST EARLY TO
NORTHWEST BY WEDNESDAY NIGHT.
SUB-SCA CONDITIONS EXPECTED FOR THU NIGHT AND FRI. PSBL SHOWERS
AND TSTMS ACROSS THE WATERS DURING THIS PERIOD.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ533-534-537-
543.
&&
SYNOPSIS...RCM
NEAR TERM...SEARS
SHORT TERM...SEARS/RCM
LONG TERM...IMR
AVIATION...SEARS/IMR/RCM
MARINE...SEARS/IMR/RCMHazardous weather outlook, Jul 6, 3:07 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 307 PM EDT MON JUL 6 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-071615- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 307 PM EDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALIZED FLASH FLOODING IS POSSIBLE FROM HEAVY RAIN INTO THIS EVENING... PARTICULARLY IN URBAN AREAS. A SEVERE THUNDERSTORM WITH DAMAGING WIND GUSTS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-071615- WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 307 PM EDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALIZED FLASH FLOODING IS POSSIBLE FROM HEAVY RAIN INTO THIS EVENING... PARTICULARLY IN URBAN AREAS. A SEVERE THUNDERSTORM WITH DAMAGING WIND GUSTS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:42 PM EDT | Flash Flood Warning | LWX | Culpeper, Madison, Page, Rappahannock | 3 hr |
| Jul 6, 7:01 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jul 6, 7:32 PM EDT | Special Marine Warning | LWX | 88 min |
Nearby
Flash Flood Warnings in Maryland, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.